MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-200
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The command guide wire referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification in the right superficial femoral artery (sfa).The armada 18 balloon catheter was advanced over the command guide wire; however, resistance was noted between the distal end of the balloon catheter and the guide wire.The balloon catheter reached the target lesion and the balloon was inflated.During removal of the balloon catheter, there was resistance with the wire and sheath.It was noted that the balloon had separated and was stuck on the guide wire.The separated balloon remained on the guide wire; therefore, all devices were simply removed as one unit from the patient anatomy without consequences.It was confirmed that there was nothing left behind in the patient.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information reported that it was the distal shaft with the balloon that separated and not just the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The reported resistance with the guide wire and separation of the shaft was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the kinks noted in the guide wire contributed to the reported resistance with the balloon catheter and as a result, caused the devices to become frozen together.Further manipulation of the devices likely caused the separations of the armada 18.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9758322
Report Number2024168-2020-01799
Device Sequence Number13607527
Product Code LIT
UDI-Device Identifier08717648208461
UDI-Public08717648208461
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1013470-200
Device Catalogue Number1013470-200
Device Lot Number9091741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7 FR COOK GUIDING CATHETER; COMMAND GUIDE WIRE; 7 FR COOK GUIDING CATHETER; COMMAND GUIDE WIRE
Patient Age73 YR
Patient Weight115